Alert archive / Montana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 25, 2009, 5:57 PM MDT for Teton County, Montana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2009, 5:57 PM MDT (23:57 UTC)
- Expired
- Jul 25, 2009, 6:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Teton County, MT
The radar
The Great Falls radar (KTFX), 77 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 5:10 PM MDT, 47 minutes earlier.
Area forecast discussion, Jul 25, 5:10 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 510 PM MDT SAT JUL 25 2009 UPDATE AVIATION SECTION... .DISCUSSION... SATURDAY THROUGH MONDAY...AN UPPER LEVEL LOW LOCATED OVER EASTERN WASHINGTON WILL CONTINUE TO RESIDE OVER THE AREA BEFORE IT STARTS TO MOVE SOUTHEAST OVER THE PERIOD LEADING TO A RATHER UNSETTLED WEATHER PATTERN FOR THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN PERSIST THROUGH THE EARLY EVENING TONIGHT. THE MAIN AREA OF PRECIP WILL SLOWLY MOVE TO THE SOUTHEAST WITH SIGNIFICANT ACCUMULATIONS POSSIBLE FROM ANY SHOWER OR THUNDERSTORM THAT DEVELOPS. SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED FROM SOME OF THE STRONGER STORMS..WITH SOME SEVERE CONDITIONS POSSIBLE FROM THE STRONGEST OF THE STORMS. SUK MONDAY NIGHT THROUGH THURSDAY NIGHT...OVERALL PATTERN NOT CHANGING MUCH. THE AREA WILL REMAIN UNDER THE INFLUENCE OF UNSTABLE NORTHWEST FLOW ALOFT AS AN UPPER RIDGE PERSISTS OVER THE WEST COAST AND A BROAD CLOSED LOW OVER EASTERN CANADA RETROGRADES BACK TO THE WEST. THE RESULTING MIX OF ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING WILL CONTINUE THROUGH THE PERIOD. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES. FRIDAY THROUGH SATURDAY...BROAD UPPER TROUGH OVER SOUTHERN CANADA FOR NORTHWEST FLOW ALOFT OVER MONTANA FRIDAY. THIS FEATURE MOVES EASTWARD SATURDAY WHILE AN UPPER LEVEL SHORTWAVE TROUGH SWINGS ACROSS SOUTHERN MONTANA LATE SATURDAY. HOWEVER...EXPECT ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BOTH DAYS...MAINLY OVER SOUTHWEST MONTANA. OTHERWISE CONDITIONS WILL BE DRY. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS. && .AVIATION... UPPER LEVEL CLOSED LOW OVER EASTERN WASHINGTON WILL COMBINE WITH SOUTHWEST FLOW FROM UPPER RIDGE IN CENTRAL MT TO PUSH MOISTURE INTO THE AREA. THUNDERSTORM ACTIVITY ACROSS THE AREA THIS EVENING SHOULD BE ON THE DECREASE AFTER 02-03Z. SOME CELLS COULD BE STRONG WITH SMALL HAIL AND OUTFLOW GUSTS OF 30 TO 35 KTS. VFR CONDITIONS PREVAIL WITH MVFR CONDITIONS POSSIBLE IN THE VICINITY OF THUNDERSTORMS. VFR CONDITIONS WILL THEN PREVAIL OVERNIGHT AND MOST OF SUNDAY...WITH ANOTHER SYSTEM MOVING IN FROM THE NORTHWEST DURING THE AFTERNOON. DB && .PRELIMINARY POINT TEMPS/POPS... GTF 60 87 57 76 / 50 50 60 40 CTB 56 80 53 75 / 30 50 50 30 HLN 61 90 58 76 / 60 50 60 40 BZN 57 94 57 76 / 60 50 50 50 WEY 46 79 45 66 / 50 50 50 40 DLN 55 85 52 69 / 50 50 50 40 HVR 59 92 56 82 / 10 30 40 20 LWT 57 86 55 72 / 40 30 60 50 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUK LONG TERM...WARANAUSKAS AVIATION...DB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 25, 4:57 AM MDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 457 AM MDT SAT JUL 25 2009 MTZ008>015-044>055-261200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 457 AM MDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE REGION THIS AFTERNOON AND THEN CONTINUE INTO THE EVENING HOURS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND HAIL...WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO AFFECT THE REGION ON SUNDAY AFTERNOON AND EVENING. AGAIN...EXPECT SOME STORMS TO PRODUCE STRONG WINDS AND HAIL...WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 25, 2:39 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 239 PM MDT SAT JUL 25 2009 MTZ050-252130- JUDITH BASIN MT- 239 PM MDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JUDITH BASIN COUNTY UNTIL 330 PM MDT... AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES SOUTH OF STANFORD...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN JUDITH BASIN COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4677 11002 4670 11038 4689 11058 4701 11019 TIME...MOT...LOC 2039Z 326DEG 6KT 4687 11037 BRW
Special weather statement, Jul 25, 3:50 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
350 PM MDT SAT JUL 25 2009
MTZ008-252230-
BEAVERHEAD MT-
350 PM MDT SAT JUL 25 2009
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVERHEAD COUNTY UNTIL
430 PM MDT...
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LIMA...OR 39 MILES WEST OF
MONIDA...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
LIMA AND MONIDA PASS...
LAT...LON 4447 11254 4447 11262 4448 11269 4447 11277
4459 11282 4473 11230 4456 11223 4452 11233
4447 11234 4445 11249
TIME...MOT...LOC 2149Z 254DEG 14KT 4453 11266Special weather statement, Jul 25, 4:57 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 457 PM MDT SAT JUL 25 2009 MTZ012-054-252345- CASCADE MT-MEAGHER MT- 457 PM MDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEAGHER AND SOUTHERN CASCADE COUNTIES UNTIL 545 PM MDT... AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25 MILES SOUTH OF CASCADE...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN MEAGHER COUNTY... RURAL SOUTHERN CASCADE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4710 11123 4683 11117 4684 11156 4700 11166 TIME...MOT...LOC 2257Z 262DEG 6KT 4693 11151
Special weather statement, Jul 25, 5:32 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 532 PM MDT SAT JUL 25 2009 MTZ046-048-049-260015- EASTERN PONDERA MT-EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 532 PM MDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON AND SOUTHERN PONDERA COUNTIES UNTIL 615 PM MDT... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF CHOTEAU...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BYNUM... THIS WAS THE STRONGEST STORM IN A LARGER CLUSTER OF STORMS THAT EXTENDED WEST OF A LINE FROM CONRAD TO CHOTEAU...WESTWARD TO THE ROCKY MOUNTAINS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4812 11207 4789 11193 4778 11247 4795 11257 TIME...MOT...LOC 2330Z 248DEG 13KT 4790 11240
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:47 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 43 min |
| Jul 24, 7:27 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 48 min |
| Jul 24, 7:53 PM MDT | Special Weather Statement | TFX | Teton | 52 min |
| Jul 24, 8:17 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| Jul 24, 8:55 PM MDT | Special Weather Statement | TFX | Silver Bow | 50 min |
| Jul 24, 9:03 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 42 min |
| Jul 25, 2:39 PM MDT | Special Weather Statement | TFX | Judith Basin | 51 min |
| Jul 25, 4:57 PM MDT | Special Weather Statement | TFX | Cascade | 48 min |
| Jul 25, 5:32 PM MDT | Special Weather Statement | TFX | Teton | 43 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.